A reader wrote about feeling worse
Have you ever heard from anyone who felt significantly worse on antibiotics? Since 2020 when I had ebv and iv antibiotics for an infection I can’t tolerate antibiotics like I used to. Low dose doxy 50mg makes me feel very unwell within a few hours, clarithromycin is better tolerated but if I take that I get severe abdominal pain after meals and reduced physical function which only pro and prebiotics fix. If I take a broad spectrum like metronidazol that completely fucks me up (pardon my french!) and I have to get into bed as I cannot stay awake.
There can be multiple causes, the most likely is a Jarisch–Herxheimer reaction a.k.a. “die-off”. (see this article). I have written about these for many years with a few prior posts.
- Changes of Microflora producing Herxheimer Reactions
- Controlling a Herxheimer Reaction
- Reminder: Probiotic can cause major herx!
- Probiotic Herxheimer Reactions
There are other possible causes, for example, something is being feed and more chemicals are being dumped into your system. That is best determines with lab tests.
So to see explore possibilities (I deal with probabilities, not certainty), For your sample go to My Profile. You will see the new link there under Special Reports. Other common possible causes are probiotics that produce d-lactic acid (often causing brain-fog) or histamines.
Enter what causes you to feel worse on the left size, click compute and see which bacteria are likely being lowered.